Alert archive / Nevada / Wind Advisories in 2009

Wind Advisory 35, NWS Las Vegas, NV

August 5, 2009Inyo County, San Bernardino County, California; 4 counties in Nevada; Mohave County, Arizona

NWS Las Vegas, NV issued this wind advisory at Aug 5, 2009, 3:10 PM PDT for Inyo County, San Bernardino County, California; 4 counties in Nevada; Mohave County, Arizona. It took effect at Aug 6, 2009, 8:44 AM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Aug 5, 2009, 3:10 PM PDT (22:10 UTC)
In effect from
Aug 6, 2009, 8:44 AM PDT
Expired
Aug 6, 2009, 9:00 PM PDT
In force
12 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, Inyo County, CA, San Bernardino County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 142 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.2 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 12:00Z on 2009-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 12:00Z on 2009-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3444 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 052210
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
310 PM PDT WED AUG 5 2009


AZZ001>003-036-CAZ519>527-NVZ014>022-061100-
/O.NEW.KVEF.WI.Y.0035.090806T1800Z-090807T0400Z/
NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...
WESTERN GRAND CANYON...LAKE HAVASU...TOPOCK...KINGMAN...
GOLDEN VALLEY...HUALAPAI RESERVATION...DOLAN SPRINGS...
VALENTINE...WIKIEUP...ASPENDELL...MT WHITNEY...BISHOP...
INDEPENDENCE...LONE PINE...FURNACE CREEK...STOVEPIPE WELLS...
SHOSHONE...TECOPA...BARSTOW...DAGGETT...FT IRWIN...BAKER...
MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY...
JOSHUA TREE...TWENTYNINE PALMS...NEEDLES...BEATTY...GOLDFIELD...
SILVER PEAK...DYER...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...
RACHEL...MESQUITE...OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON...
LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY...
LAUGHLIN...BULLHEAD CITY...HOOVER DAM...PRIMM...JEAN...
SEARCHLIGHT...CAL-NEV-ARI
310 PM PDT WED AUG 5 2009 /310 PM MST WED AUG 5 2009/

...WIND ADVISORY IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 9 PM PDT
/9 PM MST/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR PORTIONS OF SOUTHEASTERN CALIFORNIA...SOUTHERN
NEVADA...AND NORTHWESTERN ARIZONA...WHICH IS IN EFFECT FROM 11 AM PDT
/11 AM MST/ THURSDAY MORNING TO 9 PM PDT /9 PM MST/ THURSDAY
EVENING.

STRONG WINDS WILL DEVELOP AHEAD OF AN UNUSUALLY STRONG AREA OF LOW
PRESSURE IMPACTING THE REGION ON THURSDAY. BY LATE THURSDAY
MORNING...WINDS WILL BEGIN TO INCREASE AND CONTINUE TO DO SO
THROUGHOUT THE DAY. SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH AND
WIND GUSTS FROM 45 TO OVER 50 MPH SHOULD BE ANTICIPATED. THESE
WINDS MAY LIFT DUST AND SAND AND TEMPORARILY REDUCE VISIBILITIES.
MOTORISTS SHOULD USE EXTRA CAUTION AND BE ALERT TO RAPIDLY
CHANGING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
3 follow-up statements
000 
WWUS75 KVEF 061546
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
846 AM PDT THU AUG 6 2009

AZZ001>003-036-CAZ519>527-NVZ014>022-070000-
/O.EXT.KVEF.WI.Y.0035.090806T1544Z-090807T0400Z/
NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...
WESTERN GRAND CANYON...LAKE HAVASU...TOPOCK...KINGMAN...
GOLDEN VALLEY...HUALAPAI RESERVATION...DOLAN SPRINGS...
VALENTINE...WIKIEUP...ASPENDELL...MT WHITNEY...BISHOP...
INDEPENDENCE...LONE PINE...FURNACE CREEK...STOVEPIPE WELLS...
SHOSHONE...TECOPA...BARSTOW...DAGGETT...FT IRWIN...BAKER...
MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY...
JOSHUA TREE...TWENTYNINE PALMS...NEEDLES...BEATTY...GOLDFIELD...
SILVER PEAK...DYER...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...
RACHEL...MESQUITE...OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON...
LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY...
LAUGHLIN...BULLHEAD CITY...HOOVER DAM...PRIMM...JEAN...
SEARCHLIGHT...CAL-NEV-ARI
846 AM PDT THU AUG 6 2009 /846 AM MST THU AUG 6 2009/

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PDT /9 PM MST/ THIS
EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT /9 PM MST/ THIS
EVENING. 

STRONG WINDS WILL OCCUR AHEAD OF AN ABNORMALLY STRONG AREA OF LOW
PRESSURE THAT WILL BE MOVING ACROSS NORTHERN CALIFORNIA TODAY.
SOUTH TO SOUTHWEST WINDS OF 20 TO 35 MPH AND WIND GUSTS FROM 45 TO
OVER 50 MPH SHOULD BE ANTICIPATED. THESE WINDS MAY LIFT DUST AND
SAND AND TEMPORARILY REDUCE VISIBILITIES. MOTORISTS SHOULD USE
EXTRA CAUTION AND BE ALERT TO RAPIDLY CHANGING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

ASG
000 
WWUS75 KVEF 062140
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
240 PM PDT THU AUG 6 2009

AZZ001>003-036-CAZ519>527-NVZ014>022-070400-
/O.CON.KVEF.WI.Y.0035.000000T0000Z-090807T0400Z/
NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...
WESTERN GRAND CANYON...LAKE HAVASU...TOPOCK...KINGMAN...
GOLDEN VALLEY...HUALAPAI RESERVATION...DOLAN SPRINGS...
VALENTINE...WIKIEUP...ASPENDELL...MT WHITNEY...BISHOP...
INDEPENDENCE...LONE PINE...FURNACE CREEK...STOVEPIPE WELLS...
SHOSHONE...TECOPA...BARSTOW...DAGGETT...FT IRWIN...BAKER...
MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY...
JOSHUA TREE...TWENTYNINE PALMS...NEEDLES...BEATTY...GOLDFIELD...
SILVER PEAK...DYER...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...
RACHEL...MESQUITE...OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON...
LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY...
LAUGHLIN...BULLHEAD CITY...HOOVER DAM...PRIMM...JEAN...
SEARCHLIGHT...CAL-NEV-ARI
240 PM PDT THU AUG 6 2009 /240 PM MST THU AUG 6 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/ THIS
EVENING. 

STRONG WINDS WILL CONTINUE INTO THIS EVENING AHEAD OF AN
ABNORMALLY STRONG AREA OF LOW PRESSURE THAT WILL BE MOVING INTO
NORTHERN NEVADA TONIGHT. SOUTH TO SOUTHWEST WINDS OF 20 TO 35 MPH
AND WIND GUSTS FROM 45 TO OVER 50 MPH ARE EXPECTED. AS OF EARLY
THIS AFTERNOON SEVERAL LOCATIONS HAVE RECEIVED WIND GUSTS OVER 50
MPH. THEY INCLUDE DESERT ROCK AIRPORT...RED ROCK CANYON...KYLE
CANYON...AND MUCH OF CENTRAL NYE COUNTY. THESE WINDS MAY LIFT DUST
AND SAND AND TEMPORARILY REDUCE VISIBILITIES. MOTORISTS SHOULD USE
EXTRA CAUTION AND BE ALERT TO RAPIDLY CHANGING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

ASG
000 
WWUS75 KVEF 070335
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
835 PM PDT THU AUG 6 2009

AZZ001>003-036-CAZ519>527-NVZ014>022-070445-
/O.EXP.KVEF.WI.Y.0035.000000T0000Z-090807T0400Z/
NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...
WESTERN GRAND CANYON...LAKE HAVASU...TOPOCK...KINGMAN...
GOLDEN VALLEY...HUALAPAI RESERVATION...DOLAN SPRINGS...
VALENTINE...WIKIEUP...ASPENDELL...MT WHITNEY...BISHOP...
INDEPENDENCE...LONE PINE...FURNACE CREEK...STOVEPIPE WELLS...
SHOSHONE...TECOPA...BARSTOW...DAGGETT...FT IRWIN...BAKER...
MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY...
JOSHUA TREE...TWENTYNINE PALMS...NEEDLES...BEATTY...GOLDFIELD...
SILVER PEAK...DYER...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...
RACHEL...MESQUITE...OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON...
LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY...
LAUGHLIN...BULLHEAD CITY...HOOVER DAM...PRIMM...JEAN...
SEARCHLIGHT...CAL-NEV-ARI
835 PM PDT THU AUG 6 2009 /835 PM MST THU AUG 6 2009/

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT /9 PM MST/ THIS
EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM PDT /9 PM MST/ THIS
EVENING FOR SOUTHERN NEVADA...SOUTHEAST CALIFORNIA AND NORTHWEST
ARIZONA. 

WINDS HAVE BEEN DECREASING THIS EVENING AND GUSTS WERE BELOW 40
MPH OVER MOST OF THE FORECAST AREA. THERE COULD BE ISOLATED GUSTS
OVER 40 MPH FOR THE REST OF THE EVENING BUT OVERALL THE THREAT OF
WINDS MEETING ADVISORY CRITERIA HAS ENDED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Aug 5, 2:59 PM PDT, 11 minutes earlier.

Area forecast discussion, Aug 5, 2:59 PM PDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
259 PM PDT WED AUG 5 2009

.SYNOPSIS...AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM OVER THE
EASTERN PACIFIC WILL APPROACH THE NORTHERN CALIFORNIA COAST THIS
EVENING. THE LOW WILL THEN TRACK EAST OVER NORTHERN CALIFORNIA AND
THE NORTHERN GREAT BASIN THURSDAY AND FRIDAY. BREEZY TO WINDY
CONDITIONS WILL DEVELOP OVER THE AREA...ESPECIALLY ON THURSDAY. MUCH
COOLER TEMPERATURES CAN BE EXPECTED FRIDAY AND SATURDAY.
&&

.SHORT TERM...THE DEEP LOW PRESSURE SYSTEM OFF OF THE NORTHERN
CALIFORNIA COAST IS FINALLY STARTING TO PROGRESS TOWARDS THE EAST
THIS AFTERNOON...AND SHOULD BE CENTERED OVER NORTHERN CALIFORNIA BY
TOMORROW AFTERNOON. THERE HAS BEEN VERY LITTLE CHANGE TO THE
PROJECTED TRACK OF THIS SYSTEM...AND EXPECT THE LOW TO BE CENTERED
OVER SOUTH IDAHO / NORTHERN NEVADA BY FRIDAY AFTERNOON. WINDS ARE
THE PRIMARY CONCERN WITH THIS ANOMALOUSLY DEEP SYSTEM...3 TO 4 STD
DEVIATIONS DEEPER THAN NORMAL AT 500MB. VERY STRONG WINDS ALOFT
AHEAD OF THE SYSTEM...COMBINED WITH A TIGHT SURFACE PRESSURE
GRADIENT WILL RESULT IN WINDY CONDITIONS AREA WIDE...WITH GUSTS
RANGING FROM 40 MPH TO 55 MPH DURING THE AFTERNOON. HAVE ISSUED A
WIND ADVISORY FOR ALL ZONES BEGINNING LATE TOMORROW MORNING AND
RUNNING INTO THE EVENING. CONDITIONS WILL REMAIN VERY DRY IN THE
SOUTHWEST FLOW...SO RED FLAG CONDITIONS ARE EXPECTED AREAWIDE AS
WELL. WITH THE LOW JUST NORTH OF THE AREA ON FRIDAY...THICKNESS
VALUES WILL BE WELL BELOW NORMAL...AND AS A RESULT...SO WILL
TEMPERATURES. A RECORD LOW MAX OF 92 IS CURRENTLY FORECAST FOR THE
LAS VEGAS VALLEY. DOWNSLOPE WINDS REMAIN A CONCERN...BUT THE LAST
LOCAL NMM RUN DID NOT SHOW A STRONG ENOUGH SIGNATURE TO PROMPT A
SEPARATE WIND PRODUCT AT THIS TIME...BUT WILL DEFINITELY NEED TO
REVIEW THE NEXT LOCAL AWW RUN FOR POTENTIAL DOWNSLOPE CONDITION BOTH
ALONG THE SPRING MOUNTAINS AND SOUTHERN SIERRA.

.LONG TERM...THE REGION WILL BEGIN TO TRANSITION BACK TO A MORE
RIDGE TYPE PATTERN AS HIGH PRESSURE BEGINS TO SHIFT BACK WEST. THIS
WILL HELP TO GRADUALLY WARM TEMPERATURES BACK TO NORMAL THROUGH MUCH
OF THE EXTENDED. ALTHOUGH THE HIGH CENTER IS FORECAST TO SET UP NEAR
THE 4-CORNERS REGION...CURRENT MOISTURE FORECAST REMAINS DRY.
HOWEVER...THINGS CAN EASILY CHANGE THIS TIME OF YEAR.
&&

.AVIATION...FOR MCCARRAN...SOUTHWEST WINDS OF 12-22KTS ARE EXPECTED
THROUGH 03Z THIS EVENING BEFORE DIMINISHING TO AROUND 10KTS.
STRONGER WINDS ARE EXPECTED THURSDAY WITH SOUTHWEST WINDS INCREASING
TO AROUND 20-30KTS ALONG WITH GUSTS OVER 35KTS. THUNDERSTORMS ARE
NOT EXPECTED IN THE VICINITY OF SOUTHERN NEVADA...BUT ISOLATED
STORMS MAY DEVELOP OVER SOUTHERN UTAH AND NORTHERN ARIZONA.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SOUTHWEST WINDS 12-22KTS WITH GUSTS OVER 25KTS WILL
CONTINUE THROUGH 03Z BEFORE DIMINISHING TO AROUND 10-15KTS
OVERNIGHT. STRONGER SOUTHWEST WINDS WILL DEVELOP THURSDAY WITH MOST
LOCATIONS EXPERIENCING WINDS 20-30KTS WITH OCCASIONAL GUSTS
APPROACHING 35-40KTS.
&&

.FIRE WEATHER...STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES ARE
STILL EXPECTED AGAIN THURSDAY...AS AN UNUSUALLY STRONG
LOW PRESSURE SYSTEM IMPACTS THE REGION. RED FLAG WARNINGS REMAIN IN
EFFECT.
&&

.CLIMATE...RECORD LOW MAXIMUM TEMPERATURE FOR LAS VEGAS ON AUGUST 7
IS 92 DEGREES SET IN 1963. WE WILL BE FLIRTING WITH A RECORD AS
CURRENT MODEL OUTPUT RANGES BETWEEN 90 AND 93 DEGREES. THE CURRENT
OFFICIAL FORECAST FOR MCCARRAN AIRPORT CALLS FOR 91 DEGREES.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING FROM 11 AM TO 9 PM PDT THURSDAY FOR NVZ463>466.
     WIND ADVISORY FROM 11 AM TO 9 PM PDT THURSDAY FOR NVZ014>022.
     RED FLAG WARNING UNTIL 9 PM PDT THURSDAY FOR NVZ460>462.
AZ...RED FLAG WARNING FROM 11 AM TO 9 PM MST THURSDAY FOR AZZ101-102.
     WIND ADVISORY FROM 11 AM TO 9 PM MST THURSDAY FOR
     AZZ001>003-036.
CA...RED FLAG WARNING FROM 11 AM TO 9 PM PDT THURSDAY FOR
     CAZ226>229.
     WIND ADVISORY FROM 11 AM TO 9 PM PDT THURSDAY FOR CAZ519>527.
&&

KENNEDY/GORELOW

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 5, 6:07 AM PDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
607 AM PDT WED AUG 5 2009

NVZ014-015-060800-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
607 AM PDT WED AUG 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
NEVADA.

.DAY ONE...TODAY AND TONIGHT

...A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM PDT THURSDAY DUE TO STRONG SOUTHWEST WINDS AND LOW RELATIVE
HUMIDITY...

SOUTHWEST WINDS WILL BEGIN TO INCREASE AND DRIER WILL START TO
ADVECT ACROSS SOUTH CENTRAL NEVADA THIS AFTERNOON. A RED FLAG
WARNING IS IN EFFECT FROM 11 AM THIS MORNING THROUGH THURSDAY DUE
TO THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY.
PLEASE REFER TO THE LATEST FIRE WEATHER MESSAGE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SOUTHWEST WINDS WILL BE STRONGEST ON THURSDAY ALONG WITH CONTINUED
DRY CONDITIONS. A RED FLAG WARNING RUNS THROUGH 9 PM THURSDAY
EVENING. ON TOP OF THE RED FLAG WARNING...A WIND ADVISORY WILL
PROBABLY BE NEEDED AS MUCH OF THE AREA WILL EXPERIENCE WIND GUSTS IN
EXCESS OF 40 MPH. MUCH COOLER TEMPERATURES WILL OCCUR FRIDAY AND
SATURDAY WITH TEMPERATURES WARMING INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER,
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ001>003-036-CAZ519>527-NVZ016>022-060800-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
607 AM PDT WED AUG 5 2009 /607 AM MST WED AUG 5 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

...A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/
TO 9 PM PDT /9 PM MST/ THURSDAY DUE TO STRONG SOUTHWEST WINDS
AND LOW RELATIVE HUMIDITY...

SOUTHWEST WINDS WILL BE STRONGEST ON THURSDAY ALONG WITH CONTINUED
DRY CONDITIONS. A RED FLAG WARNING RUNS FROM 11 AM THROUGH 9 PM
THURSDAY EVENING. ON TOP OF THE RED FLAG WARNING...A WIND ADVISORY
WILL PROBABLY BE NEEDED FOR MUCH OF THE MOJAVE DESERT AS THE AREA
WILL EXPERIENCE WIND GUSTS IN EXCESS OF 40 MPH. MUCH COOLER
TEMPERATURES WILL OCCUR FRIDAY AND SATURDAY WITH TEMPERATURES
WARMING INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER,
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PIERCE

Nearby

Wind Advisories in Nevada, 2009Wind Advisories in California, 2009Wind Advisories in Arizona, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.